Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 404, NWS Jackson, MS

June 4, 2001Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2001, 1:24 PM CDT for Hinds County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 1:24 PM CDT (18:24 UTC)
Expired
Jun 4, 2001, 2:00 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Hinds County, MS

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:00 PM CDTThunderstorm WindTerry, MSA number of trees and large limbs were blown down from Terry to Jackson, including several large limbs at the governor's mansion in Jackson. The roof of a business on Robinson Road in Jackson sustained significant damage from the wind.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 041825
SVRJAN

MSC049-041900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 200 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM ABOUT 5 MILES SOUTHWEST OF LEARNED. THIS 
STORM IS MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EDWARDS AT 140 PM CDT
  BE NEAR BOLTON AT 155 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:00 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 4, 12:00 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT MON JUN 4 2001

UPDATED FORECAST TO RAISE POPS IN ALL AREAS. 88D HAS SHOWN INCREASING
COVERAGE FOR THE LAST HOURS. EVERYTHING BELSE LOOKS TO BE ON TRACK
AND WILL NOT CHANGE CLOUDINESS OR TEMPS.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

32

In the hours before

Special weather statement, Jun 4, 11:01 AM CDT, 2 hours 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1101 AM CDT MON JUN 04 2001

...THUNDERSTORMS...
WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED
ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN
MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF
THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA
TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG
THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID
GULF AIR INTO THE REGION.  AFTERNOON AND EVENING THUNDERSTORMS
SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION...
ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH
MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE
ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN
THE SOUTHERLY LOW LEVEL WIND FLOW.

THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY
RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO
STAY BELOW SEVERE LIMITS.

...NON PRECIPITATION...
BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH
MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST
LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY
SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL.
BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST
WINDS CAN MAKE WATERS CHOPPY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:34 PM CDTSevere Thunderstorm WarningJANLamar26 min
Jun 4, 1:07 PM CDTSevere Thunderstorm WarningJANCovington23 min
Jun 4, 1:33 PM CDTSevere Thunderstorm WarningJANRankin27 min
Jun 4, 1:35 PM CDTSevere Thunderstorm WarningJANCopiah25 min
Jun 4, 1:44 PM CDTSevere Thunderstorm WarningJANJasper31 min
Jun 4, 1:55 PM CDTSevere Thunderstorm WarningJANHinds35 min
Jun 4, 2:02 PM CDTSevere Thunderstorm WarningJANMadison, Rankin28 min
Jun 4, 2:14 PM CDTSevere Thunderstorm WarningJANClarke46 min
Jun 4, 2:30 PM CDTSevere Thunderstorm WarningJANMadison, Rankin45 min
Jun 4, 2:36 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton39 min
Jun 4, 2:57 PM CDTSevere Thunderstorm WarningJANAttala48 min
Jun 4, 3:12 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba33 min
Jun 4, 3:27 PM CDTSevere Thunderstorm WarningJANLincoln48 min
Jun 4, 3:34 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes41 min
Jun 4, 3:34 PM CDTSevere Thunderstorm WarningJANMontgomery41 min
Jun 4, 3:47 PM CDTFlash Flood WarningJANAttala, Carroll, Holmes118 min
Jun 4, 4:00 PM CDTSevere Thunderstorm WarningJANJefferson30 min
Jun 4, 4:04 PM CDTSevere Thunderstorm WarningJANWinston41 min
Jun 4, 4:10 PM CDTSevere Thunderstorm WarningJANLowndes50 min
Jun 4, 4:26 PM CDTSevere Thunderstorm WarningJANCopiah49 min
Jun 4, 4:32 PM CDTSevere Thunderstorm WarningJANFranklin28 min
Jun 4, 4:40 PM CDTSevere Thunderstorm WarningJANLamar35 min
Jun 4, 4:53 PM CDTSevere Thunderstorm WarningJANMarion52 min
Jun 4, 5:06 PM CDTSevere Thunderstorm WarningJANForrest24 min
Jun 4, 5:48 PM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 4, 5:53 PM CDTSevere Thunderstorm WarningJANLamar, Marion52 min
Jun 4, 6:53 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.